Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 161, NWS Amarillo, TX

June 15, 2012Dallam County, Hartley County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 15, 2012, 10:29 PM CDT for Dallam County, Hartley County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2012, 10:29 PM CDT (03:29 UTC)
Expired
Jun 15, 2012, 11:30 PM CDT
In force
61 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Dallam County, TX, Hartley County, TX

The radar

The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 10:44 PM CDTHAIL 1.51 S Dalhart, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1006 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1006 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
2140 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WUUS54 KAMA 160329
SVRAMA
TXC111-205-160430-
/O.NEW.KAMA.SV.W.0161.120616T0329Z-120616T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1029 PM CDT FRI JUN 15 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DALLAM COUNTY IN THE PANHANDLE OF TEXAS
  NORTHEASTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 1130 PM CDT

* AT 1025 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 9 MILES WEST OF DALHART...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DALHART...
  CONLEN...
  WARE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3640 10220 3598 10218 3587 10272 3612 10288
TIME...MOT...LOC 0330Z 241DEG 21KT 3604 10263

$$

KB
4 follow-up statements
749 
WWUS54 KAMA 160348
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1048 PM CDT FRI JUN 15 2012

TXC111-205-160430-
/O.CON.KAMA.SV.W.0161.000000T0000Z-120616T0430Z/
DALLAM TX-HARTLEY TX-
1048 PM CDT FRI JUN 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHEASTERN HARTLEY AND SOUTHEASTERN DALLAM COUNTIES...

AT 1048 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DALHART...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CONLEN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3588 10267 3616 10279 3640 10220 3598 10218
TIME...MOT...LOC 0348Z 243DEG 18KT 3605 10253

$$

KB
455 
WWUS54 KAMA 160356
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1056 PM CDT FRI JUN 15 2012

TXC111-205-160430-
/O.CON.KAMA.SV.W.0161.000000T0000Z-120616T0430Z/
DALLAM TX-HARTLEY TX-
1056 PM CDT FRI JUN 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHEASTERN HARTLEY AND SOUTHEASTERN DALLAM COUNTIES...

AT 1055 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DALHART...MOVING NORTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CONLEN.

THIS STORM PRODUCED PING PONG BALL SIZE HAIL ON THE SOUTH SIDE OF 
DALHART AT 1044 PM CDT. GO INSIDE A STURDY BUILDING AND STAY AWAY 
FROM WINDOWS.

LAT...LON 3589 10266 3612 10276 3640 10220 3598 10218
TIME...MOT...LOC 0355Z 241DEG 15KT 3604 10244

$$

KB
322 
WWUS54 KAMA 160411
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1111 PM CDT FRI JUN 15 2012

TXC111-205-160430-
/O.CON.KAMA.SV.W.0161.000000T0000Z-120616T0430Z/
DALLAM TX-HARTLEY TX-
1111 PM CDT FRI JUN 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHEASTERN HARTLEY AND SOUTHEASTERN DALLAM COUNTIES...

AT 1111 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF
DALHART...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CONLEN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3589 10266 3612 10276 3640 10220 3598 10218
TIME...MOT...LOC 0411Z 245DEG 17KT 3600 10242

$$

KB
437 
WWUS54 KAMA 160420
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1120 PM CDT FRI JUN 15 2012

TXC111-205-160431-
/O.EXP.KAMA.SV.W.0161.000000T0000Z-120616T0430Z/
DALLAM TX-HARTLEY TX-
1120 PM CDT FRI JUN 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARTLEY AND
SOUTHEASTERN DALLAM COUNTIES WILL EXPIRE AT 1130 PM CDT...

AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED
TO EXPIRE.

LAT...LON 3589 10266 3612 10276 3640 10220 3598 10218
TIME...MOT...LOC 0421Z 245DEG 17KT 3602 10237

$$

KB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 8:22 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 15, 8:22 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
822 PM CDT FRI JUN 15 2012

.UPDATE...
UPPER RIDGE IN PLACE OVER THE PANHANDLES THIS EVENING...HOWEVER
SHORTWAVE TROUGH LIFTING NORTHEAST OUT OF NEW MEXICO TRIGGERING A
COMPLEX OF CONVECTION FROM THE EASTERN PLAINS OF NEW MEXICO SOUTH AND
SOUTHEAST ACROSS THE WESTERN SECTIONS OF THE TEXAS SOUTH PLAINS AND
SOUTHEAST NEW MEXICO. THIS AREA OF CONVECTION CONTINUES TO TRACK
NORTHEASTWARD INTO THE SOUTHWEST TEXAS PANHANDLE AND EXPECTED TO
CONTINUE PUSHING NORTHEAST THROUGH THE EVENING HOURS. WILL BUMP UP
POPS AND GO AREAL QUALIFIERS THIS EVENING THROUGH 06Z SATURDAY. WILL
MONITOR TO SEE HOW FAR NORTH AND EAST THIS AREA OF CONVECTION WILL
TRACK AND UPDATE...IF NECESSARY...FOR THE CENTRAL AND EASTERN
PANHANDLES LATER THIS EVENING.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 642 PM CDT FRI JUN 15 2012/

AVIATION...
00Z TAFS...MAIN AVIATION CONCERN REVOLVES AROUND WHETHER ANY
THUNDERSTORMS WILL IMPACT THE TERMINALS THIS EVENING AND AGAIN
SATURDAY AFTERNOON/EVENING. THUNDERSTORMS ARE CURRENTLY MOVING
EAST/NORTHEAST ACROSS NM TOWARD THE AREA...BUT UNCERTAINTY EXISTS
WHETHER THEY WILL BE ABLE TO HOLD TOGETHER LONG ENOUGH TO IMPACT THE
TERMINALS DUE TO STRONGER CAPPING IN PLACE WITH EASTWARD EXTENT.
WILL THEREFORE KEEP THUNDERSTORMS OUT OF THE TAFS FOR NOW...BUT
MONITOR TRENDS CLOSELY AND AMEND IF NECESSARY. ADDITIONAL
THUNDERSTORMS WILL BE POSSIBLE LATE SATURDAY AFTERNOON AND
EVENING...WITH THE BETTER CHANCES EXPECTED NEAR KGUY AND KDHT AS A
COLD FRONT APPROACHES THE AREA FROM THE NORTH. HOWEVER...THINK BETTER
CHANCES WILL HOLD OFF UNTIL THE END OF THIS FORECAST PERIOD OR BEYOND SO
WILL OMIT MENTION FOR THE TIME BEING. OUTSIDE OF ANY POSSIBLE
THUNDERSTORMS...VFR CONDITIONS ARE ANTICIPATED. SOUTHEAST WINDS WILL
LOSE THEIR GUSTINESS AFTER SUNSET...THEN EVENTUALLY VEER TO THE
SOUTH/SOUTHWEST SATURDAY MORNING WITH SPEEDS AVERAGING AROUND 15 KTS
ON SATURDAY.

KB

PREV DISCUSSION... /ISSUED 334 PM CDT FRI JUN 15 2012/

DISCUSSION...
THE SOMEWHAT ACTIVE WEATHER PATTERN CONTINUES FOR THE NEXT FEW DAYS.

FOR TONIGHT...AGREE WITH THE PREVIOUS FORECAST THAT THERE IS
CONSIDERABLE MORE UNCERTAINTY WITH PRECIPITATION CHANCES TODAY AS
COMPARED TO THE LAST FEW DAYS. THE MAIN REASONS FOR THIS IS FIRST...A
RATHER STOUT MID LEVEL WARM LAYER...KEEPING CIN VALUES HIGHER THAN
WHAT WE HAVE SEEN RECENTLY. SECONDLY...WEAK SHEAR...OF 20 KT OR
LESS...SHOULD INHIBIT ANY ORGANIZED LONG LASTING CONVECTION. HAVING
SAID THAT HOWEVER...IF STORMS ARE ABLE TO PROPAGATE INTO THE
PANHANDLES...THE ELEVATED CAPE VALUES OF 1500 TO 2500 J/KG...COULD
LEAD TO SOME ISOLATED SEVERE THUNDERSTORMS. KEPT THE MENTION OF
SLIGHT CHANCE OF STORMS AFTER MIDNIGHT...AS A LOW LEVEL JET THAT
DEVELOPS BY 06Z COULD ENHANCE ANY ONGOING CONVECTION...THOUGH IT IS
UNLIKELY THAT CONVECTION WILL LAST THAT LATE.

TOMORROW AND SUNDAY...THE UPPER LEVEL PATTERN STARTS TO GET
INTERESTING AS THE BROAD UPPER LEVEL TROUGH OVER SOUTHERN CA BEGINS
TO RETROGRESS...AT THE SAME TIME AN UPPER LEVEL RIDGE BUILDS OVER
MUCH OF TX. EVEN WITH THE UPPER LEVEL PATTERN...THE PANHANDLES COULD
STILL SEE ANOTHER CHANCE OF THUNDERSTORMS. ON SATURDAY...STORMS COULD
DEVELOP ALONG A WEAK COLD FRONT NEAR OR JUST NORTH OF THE OK
PANHANDLE. HOWEVER...WITH RATHER WARM MID AND UPPER LAYERS UNDER THE
RIDGE...CAPPING COULD BE TOO STRONG FOR CONVECTIVE INITIATION.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER
TERRAIN OF CO AND NM BOTH DAYS...AND COULD PROPAGATE INTO THE
PANHANDLES. HOWEVER...WITH THE RIDGE STARTING TO BUILD...THE MID AND
UPPER LEVEL FLOW WILL BE GETTING WEAKER. SO SLOW STORM MOTIONS MAY
NOT BE CONDUCIVE FOR STORMS MOVING THIS FAR EAST.

MONDAY THROUGH FRIDAY...CONSIDERABLE UNCERTAINTY IN THIS PERIOD. THE
GFS SHOWS A BROAD UPPER LEVEL TROUGH SLIDING EAST ACROSS THE NORTHERN
PLAINS...RESULTING IN A PARTICULARLY STRONG COLD FRONT TO MOVE INTO
THE PANHANDLES MID TO LATE WEEK. THE ECMWF ON THE OTHER HAND...SHOWS
THE SAME TROUGH MUCH LESS AMPLIFIED...WITH LITTLE IF ANY IMPACT ON
THE SOUTHERN PLAINS...WITH A SOUTHERN STREAM STOUT RIDGE BUILDING IN
BY THE END OF THE WEEK. FOR NOW HAVE KEPT CLOSE TO THE PREVIOUS
FORECAST DUE TO THE UNCERTAINTY...KEEPING THE EXTENDED PERIODS
DRY...THOUGH WOULD NOT BE SURPRISED IF CHANCES FOR STORMS INCREASE IF
THE COLD FRONT IS ABLE TO MOVE INTO THE PANHANDLES.

JOHNSON

FIRE WEATHER...
RELATIVELY HIGH ATMOSPHERIC MOISTURE WILL KEEP RELATIVE HUMIDITY
VALUES ABOVE 20 PERCENT TOMORROW...PRECLUDING ANY ELEVATED OR
CRITICAL FIRE WEATHER CONDITIONS. DRIER CONDITIONS WILL PREVAIL ON
SUNDAY AND MONDAY WITH MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 5 AND
20 PERCENT ACROSS THE WESTERN PANHANDLES. IN ADDITION...WINDS OF 15
TO 20 MPH WILL BE POSSIBLE. HOWEVER...DO NOT EXPECT ELEVATED FIRE
WEATHER CONDITIONS DUE TO RECENT RAINS AND GREEN FUELS. RELATIVELY
HIGH ATMOSPHERIC MOISTURE WILL PRECLUDE ELEVATED OR CRITICAL FIRE
WEATHER CONDITIONS FROM TUESDAY THROUGH THURSDAY.

JOHNSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

08/11
Hazardous weather outlook, Jun 15, 7:56 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
756 PM CDT FRI JUN 15 2012

OKZ001>003-TXZ001>020-161100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
756 PM CDT FRI JUN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES
THROUGH TONIGHT. LARGE HAIL UP TO THE SIZE OF HALF DOLLARS AND
DAMAGING WINDS UP TO 60 MPH WILL BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS WILL
BE POSSIBLE ON SATURDAY AFTERNOON AND SATURDAY NIGHT ACROSS THE
PANHANDLES. STRONG THUNDERSTORMS...WITH SMALL HAIL AND GUSTY WINDS
ARE POSSIBLE ON SUNDAY AFTERNOON ACROSS THE PANHANDLES. IN
ADDITION...LOCALLY HEAVY RAIN COULD LEAD TO FLASH FLOODING EITHER
DAY.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN ON
SATURDAY ACROSS THE PANHANDLES.

SCHNEIDER

In the hours before

Special weather statement, Jun 15, 8:16 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
816 PM CDT FRI JUN 15 2012

TXZ016-160200-
DEAF SMITH TX-
816 PM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT FOR DEAF SMITH COUNTY.

AT 815 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
19 MILES WEST OF SIMMS TO 10 MILES NORTHEAST OF BOOTLEG TO 10 MILES
SOUTHWEST OF HEREFORD...OR ALONG A LINE EXTENDING FROM 31 MILES WEST
OF VEGA TO 15 MILES WEST OF HEREFORD TO 10 MILES SOUTHWEST OF
HEREFORD...MOVING EAST AT 20 MPH.

WINDS AROUND 50 MPH AND PEA SIZE HAIL ARE POSSIBLE.

KB
Special weather statement, Jun 15, 8:23 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
823 PM CDT FRI JUN 15 2012

TXZ011-160215-
OLDHAM TX-
823 PM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT FOR OLDHAM COUNTY.

AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 31 MILES WEST OF ADRIAN...OR ABOUT
23 MILES SOUTH OF NARA VISA...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

KB
Special weather statement, Jun 15, 9:03 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
903 PM CDT FRI JUN 15 2012

TXZ011-012-016-017-160245-
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
903 PM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT FOR RANDALL...POTTER...
OLDHAM AND DEAF SMITH COUNTIES.

AT 857 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING AN OUTFLOW BOUNDARY AHEAD OF A LINE OF THUNDERSTORMS
ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF VEGA TO BUFFALO LAKE TO
11 MILES SOUTH OF BUFFALO LAKE...OR ALONG A LINE EXTENDING FROM 5
MILES SOUTH OF VEGA TO 14 MILES SOUTHWEST OF CANYON TO 17 MILES EAST
OF HEREFORD...MOVING NORTHEAST AT 35 MPH.

WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS OUTFLOW.

KB
Special weather statement, Jun 15, 9:14 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
914 PM CDT FRI JUN 15 2012

TXZ006-011-160300-
HARTLEY TX-OLDHAM TX-
914 PM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT FOR OLDHAM AND HARTLEY
COUNTIES.

AT 911 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 21 MILES SOUTH OF ROMERO...OR ABOUT
16 MILES SOUTHEAST OF NARA VISA...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

KB
Special weather statement, Jun 15, 10:02 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1002 PM CDT FRI JUN 15 2012

TXZ001-006-160345-
DALLAM TX-HARTLEY TX-
1002 PM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1045 PM CDT FOR HARTLEY AND DALLAM
COUNTIES.

AT 957 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF WARE...OR
ABOUT 17 MILES WEST OF DALHART...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

KB
Special weather statement, Jun 15, 10:23 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1023 PM CDT FRI JUN 15 2012

TXZ017-018-160415-
RANDALL TX-ARMSTRONG TX-
1023 PM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CDT FOR ARMSTRONG AND
RANDALL COUNTIES.

AT 1021 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 8 MILES SOUTH OF PALO DURO CANYON...
OR ABOUT 15 MILES SOUTHEAST OF CANYON...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WINDS AROUND 50 MPH ARE POSSIBLE.

KB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:52 AM CDTHigh Wind WarningAMAArmstrong, Carson, Donley, Potter, Randall81 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.